White patches on lips immediately following Restylane injection? (Photo)

During the Restylane injection I noticed some whiteish areas on my lips seemingly around the injection site. Now I'm home (it has been only about 2 hours since the injection) and I can still notice this white patches. What could be causing this and will it resolve as I heal?

Doctor Answers 2

White patches from injection

You are six days out from your facial fillers now. I think the white patches on your lips should have been resolved. Next time you do injections ask your board certified physician specifically how to massage your lips after the procedure. Best of luck

Seattle Oculoplastic Surgeon
4.4 out of 5 stars 8 reviews

White bumps after filler

The areas of discoloration  you describe belong to your regular lips. When you got the filler, your Fordyce spots (or sebaceous glands) got pushed up below your lips. They can be smoothed out by applying pressure on them but you should ask your doctor how to and how often to massage these areas. A surgical lip implant would be long lasting and will not require repeat injections . It is good to get filler to see how much you like your lips filled but after repeat injections you will find that a lip implant saves you money in the long run and gives you a lovely result  .

Walton Montegut, MD
Newport Beach Physician
5.0 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.